Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 52, NWS La Crosse, WI

July 14, 2010Taylor County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2010, 11:58 AM CDT for Taylor County, Wisconsin. It was in force for 92 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2010, 11:58 AM CDT (16:58 UTC)
Expired
Jul 14, 2010, 1:30 PM CDT
In force
92 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Taylor County, WI

The radar

The La Crosse radar (KARX), 166 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 12:26 PM CDTTSTM WND DMG7 Wsw Lublin, WILARGE BRANCHES AND POWER LINES DOWN. NEAR VERY SOUTHWEST CORNER OF COUNTY.
Jul 14, 12:29 PM CDTTSTM WND DMG3 Ssw Lublin, WISEVERAL TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 11:43 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2010-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2010-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

391 
WUUS53 KARX 141658
SVRARX
WIC119-141830-
/O.NEW.KARX.SV.W.0052.100714T1658Z-100714T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1158 AM CDT WED JUL 14 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 130 PM CDT

* AT 1151 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  NUMEROUS SEVERE THUNDERSTORMS FROM NEAR MENOMONIE TO LADYSMITH TO
  NEAR PHILLIPS...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND VERY HEAVY RAIN. THEY
  HAVE A HISTORY OF PRODUCING DAMAGE TO TREES.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JUMP RIVER AROUND 1215 PM...
  WESTBORO AROUND 105 PM...
  CHELSEA AROUND 115 PM...
  RIB LAKE AROUND 120 PM...
  MEDFORD AROUND 130 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
DESTRUCTIVE WINDS...WHICH CAN UPROOT TREES...DOWN POWER LINES...AND 
CAUSE DAMAGE TO ROOFS AND WINDOWS. EVACUATE MOBILE HOMES AS THEY MAY 
BE OVERTURNED. LARGE HAIL IS ALSO EXPECTED...WHICH CAN CAUSE DAMAGE 
TO VEHICLES AND WINDOWS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE 
AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4538 9004 4512 9004 4512 9019 4503 9020
      4503 9092 4504 9093 4531 9094 4538 9092
      4539 9012
TIME...MOT...LOC 1656Z 258DEG 32KT 4552 9083 4522 9113
          4488 9174
WIND...HAIL 70MPH 0.75IN

$$

SHEA
6 follow-up statements
562 
WWUS53 KARX 141718
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT WED JUL 14 2010

WIC119-141830-
/O.CON.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
1218 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 130 PM CDT...

AT 1210 PM...DOPPLER RADAR WAS SHOWING A GREATER POTENTIAL FOR WIND 
DAMAGE FROM APPROACHING THUNDERSTORMS THAT WERE CURRENTLY IN 
CHIPPEWA COUNTY. THESE STORMS MAY BLOWN DOWN TREES AND CAUSE DAMAGE 
IN SOUTHWEST TAYLOR COUNTY ESPECIALLY...BETWEEN GILMAN AND LUBLIN.

A WARNING MAY BE NEEDED FOR NEIGHBORING CLARK COUNTY AS WELL.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  JUMP RIVER AROUND 1230 PM...
  MEDFORD AND CHELSEA AROUND 100 PM...
  RIB LAKE AROUND 105 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4538 9004 4512 9004 4512 9019 4503 9020
      4503 9092 4504 9093 4531 9094 4538 9092
      4539 9012
TIME...MOT...LOC 1715Z 285DEG 40KT 4519 9106 4509 9104
          4499 9121
WIND...HAIL 70MPH <.50IN

$$

SHEA
923 
WWUS53 KARX 141737
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 PM CDT WED JUL 14 2010

WIC119-141830-
/O.CON.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
1237 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 130 PM CDT...

AT 1233 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE 
OF INTENSE THUNDERSTORMS OVER SOUTHWEST TAYLOR COUNTY THAT MAY BE 
PRODUCING TORNADO-LIKE WINDS. OTHER SEVERE STORMS ARE COVERING MUCH 
OF NORTHERN TAYLOR COUNTY.

IF YOU LIVE IN LUBLIN...TAKE COVER NOW. AREAS BETWEEN LUBLIN AND 
MEDFORD ARE ALSO LIKELY TO EXPERIENCE WIND DAMAGE.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MEDFORD AND CHELSEA AROUND 100 PM...
  RIB LAKE AROUND 105 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THESE
STORMS...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4538 9004 4512 9004 4512 9019 4503 9020
      4503 9092 4504 9093 4531 9094 4538 9092
      4539 9012
TIME...MOT...LOC 1735Z 285DEG 40KT 4513 9076 4503 9074
          4493 9091
WIND...HAIL 80MPH <.50IN

$$

SHEA
106 
WWUS53 KARX 141751
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 PM CDT WED JUL 14 2010

WIC119-141830-
/O.CON.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
1251 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 130 PM CDT...

AT 1247 PM...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER MOST 
OF TAYLOR COUNTY...BUT THE STRONGEST WINDS WERE HITTING FAR SOUTHERN 
TAYLOR COUNTY...AREAS BETWEEN LUBLIN AND MEDFORD. THESE STORMS WERE  
MOVING EAST AT 45 MPH AND CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 
70 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL SOUTHERN TAYLOR COUNTY BY 100 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR 
DESTRUCTIVE WINDS...WHICH CAN UPROOT TREES...DOWN POWER LINES...AND 
CAUSE DAMAGE TO ROOFS AND WINDOWS. EVACUATE MOBILE HOMES AS THEY MAY 
BE OVERTURNED. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS.

&&

LAT...LON 4538 9004 4512 9004 4512 9019 4503 9020
      4503 9092 4504 9093 4531 9094 4538 9092
      4539 9012
TIME...MOT...LOC 1749Z 285DEG 40KT 4514 9022 4510 9051
          4503 9060
WIND...HAIL 70MPH <.50IN

$$

SHEA
695 
WWUS53 KARX 141804
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 PM CDT WED JUL 14 2010

WIC119-141830-
/O.CON.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
104 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAYLOR COUNTY
UNTIL 130 PM CDT...

AT 100 PM...RADAR SHOWED WIDESPREAD THUNDERSTORMS WITH VERY HEAVY 
RAIN AND FREQUENT LIGHTNING OVER MUCH OF TAYLOR COUNTY. THE HIGHEST 
POTENTIAL FOR WIND DAMAGE WOULD BE IN AREAS SOUTH AND EAST OF 
MEDFORD...OR SOUTHEAST PARTS OF THE COUNTY THROUGH 115 PM.
THESE STORMS CAN PRODUCE DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

DO NOT DRIVE INTO FLOODED AREAS EITHER. THIS HEAVY RAIN MAY LEAD TO 
PONDING OF WATER.

&&

LAT...LON 4538 9004 4512 9004 4512 9019 4503 9020
      4503 9092 4504 9093 4524 9067 4533 9047
      4539 9012
TIME...MOT...LOC 1802Z 285DEG 40KT 4514 9001 4510 9030
          4503 9039
WIND...HAIL 70MPH <.50IN

$$

SHEA
276 
WWUS53 KARX 141817
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
117 PM CDT WED JUL 14 2010

WIC119-141830-
/O.CON.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
117 PM CDT WED JUL 14 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TAYLOR COUNTY UNTIL 130 PM CDT...

MOST OF THE STRONGER WIND GUST THREAT HAS SHIFTED OUT OF TAYLOR 
COUNTY BUT VERY HEAVY RAIN AND FREQUENT LIGHTNING WILL CONTINUE 
THROUGH 130 PM.

THIS WARNING WILL BE ALLOWED TO EXPIRE AT 130 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN.

&&

LAT...LON 4503 9020 4503 9047 4509 9048 4518 9043
      4526 9021 4529 9004 4512 9004 4512 9019
TIME...MOT...LOC 1816Z 285DEG 40KT 4510 8980 4506 9009
          4499 9018
WIND...HAIL 70MPH <.50IN

$$

SHEA
191 
WWUS53 KARX 141828
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
128 PM CDT WED JUL 14 2010

WIC119-141837-
/O.EXP.KARX.SV.W.0052.000000T0000Z-100714T1830Z/
TAYLOR WI-
128 PM CDT WED JUL 14 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAYLOR COUNTY
WILL EXPIRE AT 130 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA. SOME LINGERING HEAVY RAIN MAY PRODUCE MINOR FLOODING 
THROUGH 2 PM ALONG WITH LIGHTNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY EVENING FOR 
WESTERN WISCONSIN. ADDITIONAL STORMS ARE POSSIBLE LATER THIS 
AFTERNOON AND INTO THE EVENING.

LAT...LON 4503 9020 4503 9047 4509 9048 4518 9043
      4526 9021 4529 9004 4512 9004 4512 9019
TIME...MOT...LOC 1827Z 285DEG 40KT 4507 8963 4503 8992
          4496 9001

$$

SHEA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:15 AM CDT, 8 hours 43 minutes earlier.

Area forecast discussion, Jul 14, 3:15 AM CDT, 8 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
315 AM CDT WED JUL 14 2010

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

MAIN FORECAST CONCERN SQUARELY ON SEVERE THREAT THIS AFTERNOON INTO
TONIGHT. ALSO OF CONCERN WILL BE VERY WARM AND HUMID AIRMASS
CREATING HEAT ISSUES.

SURFACE MAP THIS MORNING HAS STRONG SURFACE CYCLOGENESIS OVER WESTERN
SD WITH SURFACE LOW ALREADY AT 996MB. A WARM FRONT EXTENDED FROM THIS
LOW INTO WESTERN IA AND MO. LEADING EDGE OF WAA/ISENTROPIC
LIFT/MOISTURE TRANSPORT CENTERED AROUND 850MB LAYER ACROSS THIS FRONTAL
BOUNDARY PRODUCING SCATTERED-BROKEN DECK OF 4-8KFT CLOUD MAINLY WEST
OF THE MISSISSIPPI AT THIS TIME. RADAR MOSAIC SHOWING AN OCCASIONAL
LIGHT ECHOES MOVING ACROSS SOUTHWEST MN INTO EAST-CENTRAL MN WITH
THIS LIFT/MOISTURE TRANSPORT. MEANWHILE...FURTHER NORTHWEST AT THE
NOSE OF THE STRONGEST MOISTURE TRANSPORT...BIG CONVECTION TAKING
PLACE ACROSS ND WITH A HISTORY OF LARGE HAIL.

14.00Z SUITE OF DETERMINISTIC MODELS AND THE 13.21Z SREF ALL IN GOOD
AGREEMENT THAT THE AREA WILL LIKELY SEE A SEVERE OUTBREAK BY LATER
THIS AFTERNOON...LASTING INTO THE EVENING HOURS. THE NAM DOES
HOWEVER LOCK ONTO SOME MORNING CONVECTION TAKING PLACE ACROSS THE
AREA LATER THIS MORNING ON EASTERN PERIPHERY OF STRONG AXIS OF
925-850MB TRANSPORT AND LIFT AHEAD OF THE WARM FRONT. THIS IS THE
ONLY MODEL DOING THIS. WITH CAP STRENGTHENING TODAY...HAVE DOUBTS
ABOUT THIS DEEPER CONVECTION SO WILL OPT TO MAINTAIN DRY FORECAST
THROUGH THIS MORNING. OTHERWISE...VERY MUGGY AIRMASS HEADED INTO THE
AREA BEHIND THE WARM FRONT PUSHING THROUGH TODAY WITH DEW POINTS
INCREASING INTO THE MID AND UPPER 70S THIS AFTERNOON. THIS...COUPLED
WITH TEMPERATURES CLIMBING INTO THE UPPER 80S TO A FEW LOWER
90S...IS EXPECTED TO PRODUCE HEAT INDICES IN THE 100 TO AS HIGH AS
108 THIS AFTERNOON INTO THE EARLY EVENING. AS SUCH...HAVE OPTED TO
GO WITH A HEAT ADVISORY TODAY FROM NOON THROUGH 7 PM FOR MAJORITY OF
THE FORECAST AREA. THE OTHER SIDE OF THIS VERY WARM AND MUGGY
AIRMASS IS THAT IT WILL SET UP FAVORABLE CONDITIONS FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON THROUGH THIS EVENING.
MODERATE-STRONG CAP TO PERSIST THROUGH MUCH OF THE AFTERNOON ACROSS
THE AREA AS EVIDENCED BY 120-180J/KG CIN BY THE NAM AT 21Z.
HOWEVER...ONGOING STRONG-SEVERE THUNDERSTORMS EXPECTED TODAY ACROSS
PORTIONS OF NORTHERN/CENTRAL MN WILL BE EDGING SOUTHEASTWARD TOWARD
THE AREA ON THE EDGE OF THE CAP AND INCREASING MID-LEVEL LAPSE RATES
AS ANOMALOUSLY DEEP MID-LEVEL LOW MAKES ITS WAY ALONG THE
U.S./CANADIAN BORDER. THIS PUSHES ASSOCIATED COLD FRONT AND
ANTICIPATED LINE OF STRONG-SEVERE THUNDERSTORMS INTO OUR AREA BY
LATE THIS AFTERNOON...MAINLY AFTER 21Z AS 0-3 KM MUCAPE INCREASES
INTO THE 3000-5000J/KG RANGE ALONG WITH 45-55KT BULK SHEAR. THERE IS
STILL SOME QUESTION AS TO THE MAIN SEVERE MODE. THE NAM IS
INDICATING THAT A SURFACE LOW AND WARM FRONT IN THE VICINITY COULD
PRODUCE STRONG HELICITY/DISCRETE SUPERCELL AND TORNADO POTENTIAL
ALONG AND NORTH OF I-94...EVENTUALLY MELDING INTO LINEAR SYSTEM
GOING INTO THE EVENING AS THE COLD FRONT /STEEPENING MID-LEVEL LAPSE
RATES PUSHES FURTHER SOUTHEAST INTO THE AREA. THE GFS AND ECMWF
APPEAR TO PUSH THE WARM FRONT FURTHER NORTH AND WOULD PRODUCE A
MAINLY LINEAR COMPLEX OF STORMS WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN THREAT ALONG TH COLD FRONT WITH ISOLATED TORNADOES
POSSIBLE. EITHER WAY...LOOKS LIKE QUITE A NASTY SEVERE THREAT
SETTING UP FOR THE AREA LATER THIS AFTERNOON INTO THIS EVENING.
ALSO...ADDING TO THE SEVERE THREAT WILL BE POTENTIAL FOR WATER
ISSUES WITH VERY HIGH PRECIPITABLE WATER VALUES AROUND 2.5 INCHES.
HAVE INCLUDED A HYDROLOGY SECTION BELOW TO DISCUSS THIS IMPACT
FURTHER.

THE COLD FRONT AND BULK OF STRONG-SEVERE THUNDERSTORM ACTIVITY
APPEARS TO PUSH SOUTHEAST OF THE AREA AFTER MIDNIGHT BUT WANING
THUNDERSTORM ACTIVITY LINGERING ACROSS SOUTHEAST PORTIONS OF THE
FORECAST AREA THROUGH EARLY MORNING HOURS.

RELATIVELY QUIET CONDITIONS THEN EXPECTED THURSDAY THROUGH FRIDAY AS
HIGH PRESSURE BUILDS IN FROM THE PLAINS.

.LONG TERM...SATURDAY THROUGH TUESDAY

THE NEXT CHANCE OF SHOWERS/THUNDERSTORMS LOOKS TO BE FROM SATURDAY
NIGHT INTO EARLY SUNDAY AS 14.00Z GFS/ECMWF SHOW ANOTHER VIGOROUS
MID-LEVEL SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA/UPPER
MIDWEST. A WARM FRONT PUSHING NORTHEAST OUT OF THE PLAINS WILL GIVE
THE AREA ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. CURRENTLY
CARRYING CHANCES ACROSS NORTHEAST IA...BUT MAY HAVE TO BE EXTENDED
NORTHWARD INTO SOUTHEAST MN DEPENDING ON MCS TRACK.

&&

.AVIATION...TODAY AND TONIGHT

MULTIPLE THUNDERSTORM CONCERNS EXIST...INCLUDING SEVERE WEATHER.
FIRST FOR THIS MORNING...A WARM AND MOIST AIRMASS MOVING NORTHEAST
FROM WESTERN IA COULD TRIGGER A FEW SHOWERS AND THUNDERSTORMS FROM A
4000-6000 FT CEILING DECK AT BOTH TAF SITES. 06Z TAF ISSUANCE
INCLUDED A CB MENTION AT KRST BETWEEN 09-14Z GIVEN A LITTLE HIGHER
CONFIDENCE OF PRECIPITATION OCCURRING THERE VERSUS KLSE. BOTH TAF
SITES COULD SEE SOME MVFR TO VFR BR FROM THE MOISTURE MOVING IN TOO.
MUCH OF THE REST OF THE DAY SHOULD FEATURE SCT TO POSSIBLY BKN MVFR
TO VFR BASED CUMULUS CLOUDS...WITH A VERY HUMID AIRMASS IN PLACE.
LOOK FOR GUSTY SOUTH WINDS AS WELL. LATE IN THE AFTERNOON THROUGH
THE EVENING...A COLD FRONT IS FORECAST TO CROSS THE TAF SITES.
THUNDERSTORMS ARE EXPECTED TO INITIATE ON THIS FRONT...LIKELY
BECOMING SEVERE QUICKLY. KRST WOULD LIKELY BE AFFECTED SOMETIME
BETWEEN 20-24Z WITH KLSE BETWEEN 22-02Z. FUTURE TAF FORECASTS WILL
BE ABLE TO PIN DOWN TIMING MORE...IN ADDITION TO WHAT SEVERE WEATHER
HAZARDS COULD POSSIBLY IMPACT THE SITES. GRADUAL CLEARING SHOULD
FOLLOW BEHIND THE STORMS AND FRONT FOR THE REST OF THE NIGHT. NOT
CONCERNED ABOUT FOG DEVELOPMENT LATE TONIGHT FROM THE EXPECTED RAIN
DUE TO DRY AIR MOVING IN AND WEST WINDS STAYING UP.

&&

.HYDROLOGY...

VERY MOIST AIRMASS WILL BE IN PLACE AS THE COLD FRONT TRAVERSES THE
REGION. STORMS THAT FORM AHEAD OF THE FRONT LOOK TO BE
SLOW-MOVING... WITH THE STORM MOTION TO THE NORTHEAST...BUT
DEVELOPMENT TO THE SOUTH AND SOUTHWEST INTO THE BETTER CAPE AND
MOISTURE FEED. MOISTURE POOLING ALONG THE BOUNDARY...WITH MODEL
PRECIPITABLE WATER OVER 2 INCHES...AND AROUND 200 PERCENT OF
NORMAL. THAT BEING SAID...WHILE INDIVIDUAL STORMS MAY PRODUCE
LOCALLY HEAVY RAINFALL...THINKING IS THE OVERALL FRONTAL MOVEMENT
WILL KEEP THE STORMS PROGRESSIVE...THEREBY LIMITING THE EXTENT OF
ANY TRAINING OR REPEATED CELLS OVER THE SAME AREA. MOST MODEL
DEPICTIONS SUPPORT THIS WITH THE COLD POOL HELPING PUSH STORMS
ALONG. THUS DO NOT ANTICIPATE THE NEED FOR ANY WATCH OR OUTLOOK AT
THIS TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ053-WIZ054-WIZ055-
     WIZ061.

MN...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR
     IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...DAS
AVIATION...AJ
HYDROLOGY...MW
Hazardous weather outlook, Jul 14, 5:00 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT WED JUL 14 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-042-
053>055-061-151200-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
500 AM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA AND WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A VERY WARM AND HUMID AIRMASS WILL BE IN PLACE ACROSS THE AREA THIS
AFTERNOON. THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN
DANGEROUS HEAT INDEX VALUES OF 100 TO 110 THIS AFTERNOON. A HEAT
ADVISORY IS IN EFFECT.

A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE THIS AFTERNOON AND
EVENING...BRINGING A THREAT FOR STRONG TO SEVERE THUNDERSTORMS.
CONDITIONS LOOK FAVORABLE FOR THE SEVERE THUNDERSTORMS TO PRODUCE
ISOLATED TORNADOES...ALONG WITH STRAIGHT-LINE DAMAGING WINDS AND
LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY. TIMING OF
THE SEVERE WEATHER CURRENTLY LOOKS TO BE DURING THE LATE AFTERNOON
INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. EMERGENCY
MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL AND WEBINAR HAS BEEN SCHEDULED FOR 11 AM.

WIZ017-029-043-044-151200-
ADAMS-CLARK-JUNEAU-TAYLOR-
500 AM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL INTO
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE EAST ACROSS THE REGION LATE THIS AFTERNOON AND
EVENING...BRINGING A THREAT FOR STRONG TO SEVERE THUNDERSTORMS.
CONDITIONS LOOK FAVORABLE FOR THE SEVERE THUNDERSTORMS TO PRODUCE
ISOLATED TORNADOES...ALONG WITH STRAIGHT-LINE DAMAGING WINDS AND
LARGE HAIL. LOCALLY HEAVY RAINFALL IS ALSO A POSSIBILITY. TIMING OF
THE SEVERE WEATHER CURRENTLY LOOKS TO BE DURING THE LATE AFTERNOON
INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW THUNDERSTORMS MAY LINGER INTO EARLY THURSDAY OVER PARTS OF
SOUTHWEST WISCONSIN AND NORTHEAST IOWA AS THE FRONT DEPARTS THE
REGION. NO SEVERE STORMS ARE ANTICIPATED. THERE IS A CHANCE FOR A
FEW THUNDERSTORMS SATURDAY NIGHT AND SUNDAY...AND AGAIN NEXT TUESDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EVENING. EMERGENCY
MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL AND WEBINAR HAS BEEN SCHEDULED FOR 11 AM.

MW

In the hours before

Special weather statement, Jul 14, 10:31 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1031 AM CDT WED JUL 14 2010

IAZ008-141630-
MITCHELL-
1031 AM CDT WED JUL 14 2010

...STRONG THUNDERSTORM IN MITCHELL COUNTY...

AT 1029 AM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OSAGE...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 TO 50 MPH...HAIL TO NICKELS IN SIZE...AND HEAVY
RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PIONEER STATE PARK...NEW HAVEN...COUNTY ROADS T 54 AND A 31...COUNTY
ROADS 17 AND T 72 AND MCINTIRE.

LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM.
MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN.

BAUMGARDT
Special weather statement, Jul 14, 11:43 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1143 AM CDT WED JUL 14 2010

WIZ017-029-141745-
CLARK-TAYLOR-
1143 AM CDT WED JUL 14 2010

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CLARK AND TAYLOR
COUNTIES...

THUNDERSTORMS WITH FREQUENT LIGHTNING...HEAVY RAIN AND STRONG WINDS
HAVE MOVING THROUGH NORTHWEST WISCONSIN AND APPROACHING TAYLOR
COUNTY AS OF 1130 AM.

WIND GUSTS UP TO 55 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS
LIGHTNING MAY ACCOMPANY THIS THUNDERSTORM. SEVERE WEATHER HAS BEEN
REPORTED WITH THIS STORM. WARNINGS MAY BE NEEDED AS THIS STORM GETS
CLOSER

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:07 AM CDTHeat AdvisoryARXBuffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more16 hr
Jul 14, 12:28 PM CDTSevere Thunderstorm WarningARXClark62 min
Jul 14, 3:34 PM CDTFlash Flood WarningARXTaylor3 hr
Jul 14, 3:41 PM CDTSevere Thunderstorm WarningARXBuffalo49 min
Jul 14, 4:06 PM CDTSevere Thunderstorm WarningARXClark, Jackson, Taylor54 min
Jul 14, 4:16 PM CDTSevere Thunderstorm WarningARXTrempealeau44 min
Jul 14, 4:20 PM CDTTornado WarningARXClark, Jackson25 min
Jul 14, 4:43 PM CDTTornado WarningARXClark, Jackson37 min
Jul 14, 4:52 PM CDTSevere Thunderstorm WarningARXMonroe38 min
Jul 14, 5:01 PM CDTSevere Thunderstorm WarningARXClark, Jackson25 min
Jul 14, 5:12 PM CDTTornado WarningARXMonroe33 min
Jul 14, 5:42 PM CDTSevere Thunderstorm WarningARXAdams, Juneau, Monroe33 min
Jul 14, 6:06 PM CDTSevere Thunderstorm WarningARXJackson, Trempealeau13 min
Jul 14, 6:20 PM CDTAreal Flood AdvisoryARXAdams, Jackson, Juneau, Monroe2 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.